Alert archive / Nevada / Red Flag Warnings in 2016

Red Flag Warning 15, NWS Elko, NV

September 19, 2016

NWS Elko, NV issued this red flag warning at Sep 19, 2016, 9:48 AM PDT. It took effect at Sep 20, 2016, 1:00 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2016, 9:48 AM PDT (16:48 UTC)
In effect from
Sep 20, 2016, 1:00 PM PDT
Expired
Sep 21, 2016, 8:00 PM PDT
In force
31 hr
Issued by
NWS Elko, NV

The text

As transmitted.

350 
WWUS85 KLKN 191648
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
948 AM PDT MON SEP 19 2016


NVZ467-201100-
/O.UPG.KLKN.FW.A.0009.160920T2000Z-160921T0300Z/
/O.NEW.KLKN.FW.W.0015.160920T2000Z-160922T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
948 AM PDT MON SEP 19 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO 8 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 467...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM TUESDAY TO 8 PM PDT WEDNESDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

RELATIVE HUMIDITIES WILL RISE ABOVE CRITICAL LEVELS TUESDAY NIGHT
THROUGH WEDNESDAY MORNING, BUT WILL FALL BELOW 15% AGAIN WEDNESDAY
AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
6 follow-up statements
397 
WWUS85 KLKN 201636
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
936 AM PDT TUE SEP 20 2016

.A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT
AHEAD OF THE SYSTEM WILL BE GUSTY TODAY AND WEDNESDAY WHILE
CONDITIONS REMAIN DRY.

NVZ467-211045-
/O.CON.KLKN.FW.W.0015.160920T2000Z-160922T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
936 AM PDT TUE SEP 20 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 467...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
667 
WWUS85 KLKN 202220
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
320 PM PDT TUE SEP 20 2016

.A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT
AHEAD OF THE SYSTEM WILL BE GUSTY THROUGH THIS EVENING AND AGAIN
WEDNESDAY WHILE CONDITIONS REMAIN DRY.

NVZ467-220300-
/O.CON.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
320 PM PDT TUE SEP 20 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
467...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
123 
WWUS85 KLKN 211434
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
734 AM PDT WED SEP 21 2016

.A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT
AHEAD OF THE SYSTEM WILL BE GUSTY THROUGH THIS EVENING AND AGAIN
WEDNESDAY WHILE CONDITIONS REMAIN DRY.

NVZ467-220300-
/O.CON.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
734 AM PDT WED SEP 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
467...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
390 
WWUS85 KLKN 212139
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
239 PM PDT WED SEP 21 2016

.A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT
AHEAD OF THE SYSTEM WILL BE GUSTY THROUGH THIS EVENING AND AGAIN
WEDNESDAY WHILE CONDITIONS REMAIN DRY.

NVZ467-220300-
/O.CON.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
239 PM PDT WED SEP 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
467...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
853 
WWUS85 KLKN 212142
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
242 PM PDT WED SEP 21 2016

.A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT
AHEAD OF THE SYSTEM WILL CONTINUE TO BE GUSTY THROUGH THIS
EVENING AS RELATIVE HUMIDITY OVER WESTERN NEVADA DROPS BELOW 15
PERCENT.

NVZ467-220300-
/O.CON.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
242 PM PDT WED SEP 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
467...

* AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN 
  HUMBOLDT COUNTY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
371 
WWUS85 KLKN 220252
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
752 PM PDT WED SEP 21 2016


NVZ467-220400-
/O.EXP.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/
CENTRAL AND WESTERN HUMBOLDT COUNTY-
752 PM PDT WED SEP 21 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467...

THE MAJORITY OF FIRE ZONE 467 HAS EXPERIENCED SUFFICIENT RH RECOVERY
AT MANY SITES. IN ADDITION THE WINDS HAVE ALSO BEGUN TO WEAKEN AS
WELL. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 19, 3:01 AM PDT, 6 hours 47 minutes earlier.

Area forecast discussion, Sep 19, 3:01 AM PDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Elko NV
301 AM PDT Mon Sep 19 2016

.SYNOPSIS...High pressure will continue to bring dry and warm
weather through Tuesday. A Pacific storm system will bring showers
and much cooler temperatures Wednesday and Thursday. Gusty winds
afternoon winds will also return with the storm system.

&&

.SHORT TERM...Tonight through Tuesday. Upper ridge will remain
over the area through the period for warm and dry conditions, with
one exception. Winds ahead of an approaching Pacific storm system
will draw up some moisture from the south Tuesday afternoon across
east central NV. This combined with some instability could lead to
isolated thunderstorms. This approaching storm system will also
bring breezy to windy conditions across the north Tuesday
afternoon.

.LONG TERM...Tuesday night through next Sunday. A broad...positively
tilted trough...over the Pacific Northwest Tuesday night will
slowly dig down the west coast...bringing increasing clouds and
southwesterly flow aloft across the Great Basin. Trough energy
briefly closes off to a upper level low late Thursday over
Nevada...before opening to a trough and exiting to the east-
northeast on Friday. Main changes with this latest forecast
package were to introduce light rain showers Tuesday night over
portions of north-central Nevada. On Wednesday with the base of
the trough axis settling in over northern CA...diffluent southwest
flow aloft increases across most of central and northern Nevada
bringing increasing shower and thunderstorm activity. Trended POPs
higher Wednesday through Thursday with showers now expected over
most of the CWA mid-week. Latest model guidance also slowing the
exit of the trough...now not expected to fully exit the cwa until
Friday night. As such...with this latest forecast POPs were
increased over much of north-eastern Nevada for Friday. With the
trough axis east of Nevada Thursday night...northerly flow on the
back side of the trough will pass over the CWA Friday into Friday
evening which may bring down-sloping winds to eastern and
southeastern slopes of mountains across the region. Places prone
to downslope winds such as Ruby and Clover Valleys east of the
Ruby Mountains and East-Humboldt ranges may experience strong
northwesterly winds late Friday...which should diminish into
Saturday morning if timing of the trough exit remains the same.
With the progression of the approaching and passing system...look
for cooler though still above normal high temperatures on
Wednesday...with much cooler temperatures Thursday and Friday
before the slow post-frontal warming trend begins next weekend.

&&

.AVIATION...Mostly sunny and dry with VFR conditions at all
terminals today...with afternoon wind gusts in the 17-22kt range
across northern Nevada. Dry again on Tuesday however afternoon
winds will gust even stronger..likely in the 20-30kt range across
northern Nevada...with lighter winds across central Nevada.

&&

.FIRE WEATHER...Dry and warm conditions will continue through
Monday. An approaching Pacific storm system will bring breezy to
windy conditions across northwest Nevada Tuesday afternoon. This
combined with low RH will create critical fire weather conditions
in fire zone 467, therefore a Fire Weather Watch remains in effect.
Winds ahead of this approaching storm system will also draw up a
little moisture into east central NV Tuesday afternoon for
isolated showers and thunderstorms. This storm system will then
move across the region Wednesday and Thursday bringing showers,
thunderstorms, and much cooler temperatures across the great
basin.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for Central and Western Humboldt County.

&&

99/96/96/99

Nearby

Red Flag Warnings in Nevada, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.